MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO MICROWAVE TISSUE ABLATION APPLICATOR; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES,

ANGIODYNAMICS SOLERO MICROWAVE TISSUE ABLATION APPLICATOR; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES,
Catalog Number 700106003
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A territory manager, who was in attendance for the procedure, reported an issue with a 29cm solero applicator.The applicator was not tested prior to the procedure.The tm had set the unit for 140w for six minutes.The procedure was performed laparoscopically.The doctor used a metal "tunneler" to tunnel to the liver, and then inserted the applicator through the metal device with some difficulty.It was reported that he kept inserting and withdrawing the applicator to line it up with the area he wanted to burn.He performed three burns, withdrawing it each time to reposition it, but no examination of the tip was done at those times.She said that he would "poke around" inside the patient each time he withdrew the applicator.He also asked her to restart the time to six minutes regardless of how much time remained on the unit.This would add another 6 minutes to the amount of burn time he had already used.She was unable to provide the exact total amount of time that they ended up using.She suggested several times to exchange the applicator, however those suggestions were disregarded.When he withdrew the metal "tunneler" she said it looked bent.She said after multiple burns, an hrp error message was received, at which time she again suggested he switch to a new applicator.It was also noted that he was handling/manipulating the applicator very roughly during the procedure.When he withdrew the applicator at the close of the procedure was when it was noted the tip had detached inside the liver.They x-rayed the patient, found exactly where the tip was and were able to retrieve the entire probe tip.Since they were already in the or, it was not necessary to take the patient to the or for removal.They matched what was removed to the probe outside and it matched up perfectly.They re-scanned the patient and nothing was left behind.The doctor has been using solero product for several years.
 
Additional Manufacturer Narrative
As the reported device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of ceramic tip detached and high reflected power (hrp) warning message cannot be confirmed.No probe complaint sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, which is supplied to the user with the solero applicators contains the following statements: "inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached."the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue during open procedures.Avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: when placing the device, use the minimum force necessary and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Do not energize the applicator unless the active region of the applicator is fully inserted into target tissue.If the applicator is not properly located into the selected tissue, an unintended thermal injury may occur.After each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator." a review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SOLERO MICROWAVE TISSUE ABLATION APPLICATOR
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key17765993
Report Number1317056-2023-00125
Device Sequence Number7093809
Product Code NEY
UDI-Device IdentifierH787700106003US0
UDI-PublicH787700106003US0
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number700106003
Device Lot Number5789725
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer10/16/2023
Initial Report FDA Received Date09/18/2023
Supplement Report FDA Received Date10/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale